Alert archive / Oklahoma / Tornado Warnings in 2019
Tornado Warning 40, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 23, 2019, 4:24 PM CDT for Beaver County, Oklahoma. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2019, 4:24 PM CDT (21:24 UTC)
- Expired
- May 23, 2019, 5:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 118 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 4:36 PM CDT | TORNADO | 4 Ne Bryans Corner, OK | |
| May 23, 4:55 PM CDT | HAIL 0.88 | 5 W Forgan, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 3:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 543 m²/s²
- 0-3 km storm-relative helicity
- 771 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted.
833
WFUS54 KAMA 232124
TORAMA
OKC007-232215-
/O.NEW.KAMA.TO.W.0040.190523T2124Z-190523T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
424 PM CDT Thu May 23 2019
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Western Beaver County in the Panhandle of Oklahoma...
* Until 515 PM CDT.
* At 424 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Boyd, or 16 miles southwest of Beaver, moving
north at 40 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Weather spotters reported a rotating wall cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Beaver, Forgan, Bryans Corner, Boyd, Mocane, Turpin, Floris and
Balko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3700 10018 3655 10076 3657 10094 3700 10094
TIME...MOT...LOC 2124Z 199DEG 35KT 3671 10078
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
Beat3 follow-up statements
802
WWUS54 KAMA 232141
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
441 PM CDT Thu May 23 2019
OKC007-232215-
/O.CON.KAMA.TO.W.0040.000000T0000Z-190523T2215Z/
Beaver OK-
441 PM CDT Thu May 23 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN BEAVER COUNTY...
At 441 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles south of Floris, or 10 miles west of Beaver,
moving northeast at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Weather spotters reported a rotating wall cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Beaver, Forgan, Mocane and Floris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3664 10070 3668 10081 3700 10082 3700 10018
3686 10035
TIME...MOT...LOC 2141Z 205DEG 27KT 3679 10071
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
Beat125
WWUS54 KAMA 232152
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
452 PM CDT Thu May 23 2019
OKC007-232215-
/O.CON.KAMA.TO.W.0040.000000T0000Z-190523T2215Z/
Beaver OK-
452 PM CDT Thu May 23 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN BEAVER COUNTY...
At 452 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles southwest of Mocane, or 5 miles northwest of
Beaver, moving northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Weather spotters reported a rotating wall cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Beaver, Forgan, Mocane and Floris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3673 10065 3675 10075 3700 10078 3700 10024
3686 10040
TIME...MOT...LOC 2152Z 212DEG 31KT 3684 10061
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Beat242
WWUS54 KAMA 232200
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
500 PM CDT Thu May 23 2019
OKC007-232215-
/O.CON.KAMA.TO.W.0040.000000T0000Z-190523T2215Z/
Beaver OK-
500 PM CDT Thu May 23 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR NORTH
CENTRAL BEAVER COUNTY...
At 500 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Forgan, or 5 miles north of Beaver, moving northeast
at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Forgan and Mocane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3682 10056 3683 10066 3700 10073 3700 10024
3686 10044
TIME...MOT...LOC 2200Z 217DEG 22KT 3689 10056
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BeatWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 23, 2:55 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 23, 2:55 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
255 PM CDT Thu May 23 2019
.SHORT TERM...This Afternoon and Tonight...
**See Mesoscale Discussion issued at 109 PM CDT***
&&
.LONG TERM...Friday through Wednesday...
The upper level pattern is not expected to change very much
through the weekend, remaining favorable for moisture return and
modest mid-level flow. Broad cyclonic motion expected to remain
over the western CONUS with high pressure over the southeastern
states through the weekend.
For Friday, a few storms may linger across the southeastern zones
during the morning hours and thus will maintain the Flash Flood
Watch through 18z. Fog is also possible during the early morning,
especially for areas that receive soaking rainfall Thursday.
Theta-E advection picks up in the afternoon helping to push the
dry (cool) air north. However, the models may be overdoing this,
especially if early showers or storms linger (along with low
clouds), with connectively modified boundaries likely not being
resolved well. Moreover, confidence is not high with thunderstorms
activity, and this forecast leans a little more on the lower rain
probs based on this uncertainty. If the atmosphere is able to
recover and the dryline can sharpen (or other lingering
boundaries), strong to severe thunderstorms would be possible with
ample deep layer shear of 40 to 50 knots and potentially moderate
instability. A conditional tornado threat is also possible late
afternoon into the early evening as the low level jet sets up.
Again, this is all contingent on if storms are able to form at
all.
For Saturday and Sunday, a more classic dryline type setup looks
possible. Guidance currently suggest storms will convect on the
dryline near the TX/NM state line during the afternoon and then
move east. The environment along and east of the dryline would
support supercells capable of very large hail and damaging winds given
large MLCAPE of 2000 to 3000 J/kg, 40 to 50 knots of deep layer
shear and steep mid and low level lapse rates. The low level shear
will also increase during the late afternoon and early evening,
resulting in an increasing tornado threat during that time. There
are some hints at a subtle warm layer near 700mb in the pre-
convective environment (via Bufkit profiles), so there could be
some minor ML capping, but all indications are the convection
will have no issues initiating.
The upper trough axis is progged to shift east into the central
CONUS Monday into Tuesday which should push the moisture east of
our area. Thus, a break from severe weather chances is expected
during this time. Storm chances may return towards the end of the
week as hints of another western CONUS trough are showing up in
the long term guidance.
Ward
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 81 57 76 60 78 / 70 60 40 30 40
Beaver OK 65 54 78 60 81 / 100 80 30 30 40
Boise City OK 55 44 77 51 79 / 80 10 5 10 60
Borger TX 77 57 79 61 80 / 90 60 30 30 40
Boys Ranch TX 68 52 81 59 80 / 90 20 20 20 60
Canyon TX 82 56 79 59 80 / 70 50 40 30 40
Clarendon TX 79 62 74 62 78 / 60 80 50 50 40
Dalhart TX 62 46 79 52 80 / 70 10 10 10 60
Guymon OK 58 49 78 56 80 / 90 30 20 20 50
Hereford TX 77 55 81 59 81 / 80 30 30 30 40
Lipscomb TX 74 60 76 62 80 / 90 90 40 40 30
Pampa TX 75 58 75 61 78 / 80 80 40 40 40
Shamrock TX 78 62 75 63 78 / 40 90 50 50 30
Wellington TX 81 63 77 64 80 / 40 80 50 50 30
&&
.AMA Watches/Warnings/Advisories...
TX...Flash Flood Watch through Friday afternoon for the following
zones: Armstrong...Carson...Collingsworth...Donley...Gray...
Hansford...Hemphill...Hutchinson...Lipscomb...Moore...
Ochiltree...Roberts...Sherman...Wheeler.
OK...Flash Flood Watch through Friday afternoon for the following
zones: Beaver...Texas.
&&
98/7Hazardous weather outlook, May 23, 3:25 PM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 325 PM CDT Thu May 23 2019 OKZ001>003-TXZ001>020-317-240830- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 325 PM CDT Thu May 23 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Scattered to numerous thunderstorms are developing this afternoon and will continue through tonight. Main concerns are for large hail and flash flooding, but a few tornadoes cannot be ruled out. A Tornado Watch has been issued for roughly the eastern half of the Texas Panhandle and far eastern Oklahoma Panhandle until 10 PM CDT. A Flash Flood Watch is in effect for the central and eastern Texas and Oklahoma Panhandles through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible Friday through Sunday night across the Panhandles and then again Tuesday across mainly the northern and eastern portions of the Panhandles. Some thunderstorms could become strong to severe Friday through Sunday evening with large hail and thunderstorm wind gusts being the primary hazards. Any slow moving thunderstorms or thunderstorms moving across the same locations will result in heavy to very heavy rainfall which could result in flooding or flash flooding issues. A Flash Flood Watch is in effect until 1 PM Friday afternoon for mainly the central and eastern portions of the Texas and Oklahoma Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely today and tonight.
In the hours before
Special weather statement, May 23, 12:59 PM CDT, 3 hours 25 minutes before
Special Weather Statement National Weather Service Amarillo TX 1259 PM CDT Thu May 23 2019 TXZ002-003-007-008-231830- Hutchinson TX-Sherman TX-Hansford TX-Moore TX- 1259 PM CDT Thu May 23 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUTCHINSON... SOUTHEASTERN SHERMAN...SOUTHWESTERN HANSFORD AND EASTERN MOORE COUNTIES UNTIL 130 PM CDT... At 1259 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Sunray, or 21 miles northeast of Dumas, moving north at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sunray, Gruver, Morse and Pringle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3567 10164 3576 10193 3639 10167 3623 10125 TIME...MOT...LOC 1759Z 202DEG 27KT 3605 10167 LFM
Special weather statement, May 23, 2:29 PM CDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service Amarillo TX 229 PM CDT Thu May 23 2019 TXZ003-008-232000- Hutchinson TX-Hansford TX- 229 PM CDT Thu May 23 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUTCHINSON AND SOUTH CENTRAL HANSFORD COUNTIES UNTIL 300 PM CDT... At 228 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles east of Pringle, or 18 miles southwest of Spearman, moving northeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Hutchinson and south central Hansford Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3589 10131 3592 10143 3616 10142 3605 10109 TIME...MOT...LOC 1928Z 206DEG 19KT 3597 10134 Beat
Special weather statement, May 23, 2:31 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Amarillo TX
231 PM CDT Thu May 23 2019
OKZ002-003-232000-
Texas OK-Beaver OK-
231 PM CDT Thu May 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVER AND EASTERN
TEXAS COUNTIES UNTIL 300 PM CDT...
At 231 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Optima, or 13 miles east of Guymon, moving north at 60
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Hooker, Tyrone, Optima, Hardesty, Baker and Adams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3666 10112 3659 10123 3666 10141 3700 10128
3700 10086
TIME...MOT...LOC 1931Z 201DEG 51KT 3673 10125
BeatSpecial weather statement, May 23, 2:33 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Amarillo TX
233 PM CDT Thu May 23 2019
OKZ003-232000-
Beaver OK-
233 PM CDT Thu May 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAVER COUNTY UNTIL 300
PM CDT...
At 233 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Slapout, or 16 miles west of Laverne, moving north
at 60 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Gate, Knowles and Slapout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3670 10000 3658 10016 3662 10028 3700 10021
3700 10000
TIME...MOT...LOC 1933Z 201DEG 51KT 3668 10019
BeatLocal storm report, May 23, 4:17 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
417 PM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 1 WSW BRYANS CORNER 36.62N 100.83W
05/23/2019 E1.75 INCH BEAVER OK EMERGENCY MNGR
&&
EVENT NUMBER AMA1900735
15Local storm report, May 23, 4:19 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
419 PM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 1 N GRAY 36.56N 100.82W
05/23/2019 E1.00 INCH BEAVER OK STORM CHASER
&&
EVENT NUMBER AMA1900736
15The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:48 AM CDT | Flash Flood Watch | AMA | Beaver, Texas | 36 hr |
| May 23, 8:09 AM CDT | Special Weather Statement | AMA | Texas | 36 min |
| May 23, 8:28 AM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 47 min |
| May 23, 8:56 AM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 49 min |
| May 23, 9:22 AM CDT | Special Weather Statement | AMA | Cimarron | 38 min |
| May 23, 9:40 AM CDT | Severe Thunderstorm Warning | AMA | Texas | 35 min |
| May 23, 10:13 AM CDT | Severe Thunderstorm Warning | AMA | Texas | 47 min |
| May 23, 2:31 PM CDT | Special Weather Statement | AMA | Texas | 29 min |
| May 23, 2:33 PM CDT | Special Weather Statement | AMA | Beaver | 27 min |
| May 23, 2:36 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 54 min |
| May 23, 3:28 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 62 min |
| May 23, 5:55 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 65 min |
| May 23, 6:18 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 18 min |
| May 23, 6:44 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 76 min |
Nearby
Tornado Warnings in Oklahoma, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.